Advertisement

Integer Angles of Polygons and Global Relations for Toric Singularities

  • Oleg Karpenkov
Chapter
  • 2.2k Downloads
Part of the Algorithms and Computation in Mathematics book series (AACIM, volume 26)

Abstract

This chapter is dedicated to one important application of continued fractions to algebraic geometry, to complex projective toric surfaces. Toric surfaces are described in terms of convex polygons, and their singularities are in a straightforward correspondence with continued fractions. So it is really important to know relations between continued fractions of integer angles in a convex polygon. In Chap.  6 we proved a necessary and sufficient criterion for a triple of integer angles to be the angles of some integer triangle. In this chapter we prove the analogous statement for the integer angles of convex polygons. After a brief introduction of the main notions and definitions of complex projective toric surfaces, we discuss two problems related to singular points of toric varieties using integer geometry techniques. As an output one has global relations on toric singularities for toric surfaces.

Keywords

Integer Angle Toric Singularities Global Relations Tor Surface Integer Triangles 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 6.
    V.I. Arnold, Statistics of integral convex polygons. Funct. Anal. Appl. 14(2), 79–81 (1980). Russian version: Funkc. Anal. Prilozh. 14(2), 1–3 (1980) CrossRefGoogle Scholar
  2. 15.
    I. Bárány, A.M. Vershik, On the number of convex lattice polytopes. Geom. Funct. Anal. 2(4), 381–393 (1992) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 43.
    V.I. Danilov, The geometry of toric varieties. Russ. Math. Surv. 33(2), 97–154 (1978). Russian version: Usp. Mat. Nauk 33(2), 85–134 (1978) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 55.
    G. Ewald, Combinatorial Convexity and Algebraic Geometry. Graduate Texts in Mathematics, vol. 168 (Springer, New York, 1996) zbMATHCrossRefGoogle Scholar
  5. 59.
    W. Fulton, Introduction to Toric Varieties. Annals of Mathematics Studies, vol. 131 (Princeton University Press, Princeton, 1993). The William H. Roever Lectures in Geometry zbMATHGoogle Scholar
  6. 81.
    F. Hirzebruch, Über vierdimensionale Riemannsche Flächen mehrdeutiger analytischer Funktionen von zwei komplexen Veränderlichen. Math. Ann. 126, 1–22 (1953) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 86.
    H.W.E. Jung, Darstellung der Funktionen eines algebraischen Körpers zweier unabhängigen Veränderlichen x, y in der Umgebung einer Stelle x=a, y=b. J. Reine Angew. Math. 133, 289–314 (1908) zbMATHGoogle Scholar
  8. 149.
    T. Oda, Convex Bodies and Algebraic Geometry: An Introduction to the Theory of Toric Varieties. Ergebnisse der Mathematik und ihrer Grenzgebiete (3), vol. 15 (Springer, Berlin, 1988). Translated from the Japanese zbMATHGoogle Scholar
  9. 169.
    P. Popescu-Pampu, The geometry of continued fractions and the topology of surface singularities, in Singularities in Geometry and Topology 2004 (2007), pp. 119–195 Google Scholar
  10. 199.
    A. Trevisan, Lattice polytopes and toric varieties. Master’s thesis, Leiden University, 2007. http://www.math.leidenuniv.nl/scripties/trevisan.pdf
  11. 200.
    H. Tsuchihashi, Higher-dimensional analogues of periodic continued fractions and cusp singularities. Tohoku Math. J. 35(4), 607–639 (1983) MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Oleg Karpenkov
    • 1
  1. 1.Dept. of Mathematical SciencesUniversity of LiverpoolLiverpoolUK

Personalised recommendations